Your Toilet Paper is Full of Cancer-Causing Fragrance and Formaldehyde That’s Making your Butt Itchy!!
- Published by
- Posted on
If you’ve ever noticed a skin irritation in your most sensitive areas after a trip to the bathroom, your toilet paper may be the culprit!
Skin Irritation and Toilet Paper
Pruritus (itching of the skin) is a common problem that many people experience at some point in their lives. Skin irritation, including a rash, may accompany the itching that you experience. While skin irritation – including itching and burning – can be annoying, it can also be debilitating and decrease your quality of life, especially if it’s severe.
Skin Irritation of the Anus
Skin Irritation of the Vulva
Many adult women will suffer from at least one episode of vulvovaginitis discomfort. Vulvovaginitis can occur because of bacterial, viral or yeast infections as well as contact irritation or an allergic reaction. Symptoms of vulvovaginitis may include abnormal vaginal discharge, itching, burning, stinging, increased urination and the vulva is often swollen and red. Just like irritation of the anus, it’s important to determine the cause of vulvovaginitis so that treatment will be successful.
Skin Irritation Caused by Toilet Paper & Treatment
It may be surprising, but skin irritation of the anus and vulva can be the result of contact dermatitis due to an allergic reaction to toilet paper dyes, fragrances and additives. Many toilet papers contain formaldehyde as well as reactive ingredients that help to give toilet paper characteristics that people value, such as increased thickness and absorbency. Toilet paper that is thick, absorptive, strong, bleached and expensive is likely to contain formaldehyde. Certain toilet papers may also contain aloe or lotion, alcohol, phosphate, chlorine, peroxides, perfumes, dyes and anti-bacterial properties. All of these additives can cause an allergic reaction resulting in skin irritation, including itching of your anus and/or vulva.
Once you have determined your skin irritation is being caused by an allergic reaction to your toilet paper, treatment with topical steroids will help to reduce the irritation. You should also discontinue using the brand of toilet paper that is causing your skin irritation. You may need to try different brands of toilet paper to determine which ones are irritating your skin. Unscented, thinner, cheaper and more greyish looking toilet papers are less likely to contain additives, so look for these if you find that you have skin irritation after using toilet paper. If you start using less processed toilet papers, the embarrassing skin irritation should ease.